DOI 10.7754/clin.lab.2024.241122
Thrombocytopenia after Long-Term Use of Low-Dose Methimazole.
Аннотация
BACKGROUND
Methimazole (MMI) is an antithyroid drug and can cause hematologic toxicities. Isolated thrombocytopenia due to MMI has been reported very rarely. Here we present a patient with isolated thrombocytopenia that developed as a result of long-term treatment with low-dose MMI.
METHODS
A patient with hyperthyroidism who had been taking low-dose MMI for 8 years was referred to our clinic with thrombocytopenia. His platelet count was 55 x 103/mm3. He had no leukopenia. The patient was euthyroid, no other etiology for the thrombocytopenia was identified and MMI was discontinued.
RESULTS
The patient's platelet count increased after discontinuation of MMI. 3 weeks after discontinuation of MMI, his platelet count was 112 x 103/mm3. Drug-induced thrombocytopenia was assumed as no other etiology was detected and platelet count increased after drug discontinuation.
CONCLUSIONS
Although MMI has been reported to cause thrombocytopenia and bleeding, isolated thrombocytopenia due to MMI is quite rare in the literature. This case shows the development of thrombocytopenia in a patient treated with low-dose MMI. Since the patient was euthyroid and this side effect occurred after long-term use of low-dose MMI, it can be assumed that it is a direct toxicity due to dose accumulation of the drug over years or due to immunological mechanisms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.